Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have an itch in vagina, started after periods. On Risdone, Crestor and Qutan. Recommendation?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I have an itch in my vagina. It started right after my periods ended. its not coz of being sexually active coz I was last active before 20th July. Pls recommend some meds. I have got this earlier. Infact I get it pretty often. I'm on meds like Risdone LS & Qutan SR 100, Crestor 10mg, Bupron SR 150 currently
Posted Tue, 3 Sep 2013 in Women's Health
Answered by Dr. S Patra 2 hours later
Brief Answer:
Maintain Genital Hygiene & Take Proper Antibiotic.

Detailed Answer:

Thanks for writing to us on XXXXXXX

From your given history, I can assume that you are suffering from recurrent vaginal infection which gives rise to itchy vagina. Most common causes are vaginal yeast infection/ trichomoniasis though it is to be confirmed through medical tests.

In this context, you have to eliminate certain predisposing factors like diabetes, STD, hormonal pills or IUD, inserting foreign objects (like tampon), chemical substance etc. Allergic reaction to sanitary pad/ pantyliner is also an important cause, leads to itchy vagina after period over.

Here, I suggest you to consult with a gynecologist for pelvic examination (with or without speculum) and relevant investigation (like vaginal swab test, urine examination, hormone assay etc) to pin point the diagnosis.

I treat my patient with anti fungal medication (like fluconazole) in the form of oral tab or vaginal suppository. Metronidazole or clindamycin is used in mixed vaginal infection. Treatment should be started one week prior to your period. Kindly, procure a complete prescription from your treating doctor.

General guideline to prevent future recurrence of vaginal infection:

1) Take healthy diet with anti oxidant (like Vit-E, selenium, zinc, lycopene etc) supplements. Drink plenty of water/ juice for better systemic circulation.

2) Do not touch/ wipe out genital area too much. Also avoid inserting objects or douching inside vagina.

3) Maintain genital hygiene during period time. Control body weight by regular physical exercise.

4) Wear only clean & cotton underwear. Don't wear any tight fitting cloths or pants to avoid repeated friction/ irritation.

5) Avoid using any type of chemical cosmetics or soap or condoms. Try to avoid any type of sexual activity for at least 2 weeks.

Hope, it helps for your information. If you have any further questions I will be happy to help.

Wish your good health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Have an itch in vagina, started after periods. On Risdone, Crestor and Qutan. Recommendation? 26 hours later

There are no docs here - it is a remote location Silchar, Assam

Can u recommed any med to apply externally till I locate a doc

I remember using candid or something previously which was helpful
Answered by Dr. S Patra 2 hours later
Brief Answer:
You Can Use CANDID. But Visit Your Doctor.

Detailed Answer:

Thanks for follow up query.

I have already mentioned the medicines which are recommended for your problem. You can use CANDID (fluconazole) as vaginal suppository for temporary purpose.

However, you may require metronidazole or clindamycin in case of mixed vaginal infection. Therefore, you need to contact with your doctor to rule out exact cause through above mentioned tests.

Hope, I have answered your query.

If you do not have other query, you can close the discussion.

Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor